MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012535-100
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure was unable to be replicated in a testing environment due to the condition of the returned device.The reported difficult to remove was unable to be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the device was bent in the heavily calcified, heavily tortuous and 60-80% stenosed anatomy resulting in preventing the shaft lumens from moving freely; thus resulting in the reported activation/deployment failure.Manipulation of the compromised device resulted in the noted multiple stent sheath bunching and the noted inner member kink likely contributing to the reported difficulties.Interaction with the heavily calcified, heavily tortuous and 60-80% stenosed anatomy resulted in the reported difficult to remove.As reported, during removal the deployed stent was also pulled back and free-floating in the iliac artery.An unspecified stent was used to embed the absolute pro stent into the iliac artery.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 medical device problem code: 2017 - incorrect prep.
 
Event or Problem Description
It was reported that the procedure performed was to treat a heavily calcified, heavily tortuous superficial femoral artery that is 60-80% stenosed.The 7.0x100mm absolute pro self-expanding stent (ses) was not prepped with the stylet in.When the absolute pro ses was deployed at the lesion, the stent could not be fully released.The absolute pro was disassembled in an attempt to release the stent, however, during removal of the absolute pro stent delivery system, resistance was met due to anatomy and the deployed stent was also pulled pack and free-floating in the iliac artery.An unspecified stent was used to embed the absolute pro stent into the iliac artery and a new absolute pro stent was used to complete the procedure.There was no adverse patient sequela and no clinically significant delay in procedure.No additional information was provided.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22718338
Report Number2024168-2025-08036
Device Sequence Number9132604
Product Code NIO
UDI-Device Identifier08717648176098
UDI-Public(01)08717648176098(17)260131(10)3021662
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number1012535-100
Device Catalogue Number1012535-100
Device Lot Number3021662
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Initial Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight178 KG
Patient EthnicityNon Hispanic
Patient RaceWhite